| Catalog Number |
386807 |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Code |
Vasculitis (2004)
| Date of Event |
07/18/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with bd multiguard¿ technology was defective during use, with part of the catheter having to be removed to complete the blood collection.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "the four defects are: 1) leakage at insertion side: "it is reported that after insertion of the catheter the insertion site is very dilated, which even causes the medication to leak out almost unnoticed." 2) phlebitis: "increased incidence of phlebitis.Since using the catheter, they have noticed and measured an increase in mechanical phlebitis that develops within a few hours after insertion of the device." 3) defective: "after successful insertion, if blood collection is required, it is necessary to remove part of the catheter." 4) catheter separation: "devices connected to the catheter are disconnected after a period of time."".
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter with bd multiguard¿ technology was defective during use, with part of the catheter having to be removed to complete the blood collection.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "the four defects are: 1) leakage at insertion side: "it is reported that after insertion of the catheter the insertion site is very dilated, which even causes the medication to leak out almost unnoticed." 2) phlebitis: "increased incidence of phlebitis.Since using the catheter, they have noticed and measured an increase in mechanical phlebitis that develops within a few hours after insertion of the device." 3) defective: "after successful insertion, if blood collection is required, it is necessary to remove part of the catheter." 4) catheter separation: "devices connected to the catheter are disconnected after a period of time.".
Additional Manufacturer Narrative
H6: investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure modes could not be verified, and the root causes could not be determined.A device history record could not be evaluated as the lot number is unknown.H3 other text : see h10.